Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 256, NWS Little Rock, AR

October 23, 2021Baxter County, Marion County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Oct 23, 2021, 2:44 PM CDT for Baxter County, Marion County, Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 23, 2021, 2:44 PM CDT (19:44 UTC)
Expired
Oct 23, 2021, 3:30 PM CDT
In force
46 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baxter County, AR, Marion County, AR

The radar

The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 23, 3:32 PM CDTHAIL 11 Ese Dogwood Park, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 401 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
419 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

000 
WUUS54 KLZK 231944
SVRLZK
ARC005-089-232030-
/O.NEW.KLZK.SV.W.0256.211023T1944Z-211023T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
244 PM CDT Sat Oct 23 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Northeastern Marion County in north central Arkansas...
  Baxter County in north central Arkansas...

* Until 330 PM CDT.

* At 243 PM CDT, severe thunderstorms were located along a line
  extending from 12 miles north of Ozark Isle to 7 miles northwest of
  Price Place to near Diamond City, moving southeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Mountain Home...                  Bull Shoals...
  Gassville...                      Flippin...
  Lakeview in Baxter County...      Norfork...
  Salesville...                     Briarcliff...
  Arkawana...                       Norfork Dam...
  Diamond Bay...                    Ozark Regional Airport...
  Gamaliel Landing...               Ozark Isle...
  Fawn Park...                      Bull Shoals State Park...
  Shipp...                          Colfax...
  Advance...                        Cartney...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3645 9215 3627 9218 3614 9240 3648 9286
      3650 9286 3650 9225
TIME...MOT...LOC 1943Z 302DEG 35KT 3662 9266 3655 9272 3651 9285 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

233
1 follow-up statement
867 
WWUS54 KLZK 232011
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
311 PM CDT Sat Oct 23 2021

ARC005-089-232030-
/O.CON.KLZK.SV.W.0256.000000T0000Z-211023T2030Z/
Marion AR-Baxter AR-
311 PM CDT Sat Oct 23 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN MARION AND BAXTER COUNTIES...

At 310 PM CDT, severe thunderstorms were located along a line
extending from near Gainesville to near Arkawana to near Ozark Isle,
moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Mountain Home...                  Bull Shoals...
Gassville...                      Flippin...
Lakeview in Baxter County...      Norfork...
Salesville...                     Briarcliff...
Arkawana...                       Norfork Dam...
Diamond Bay...                    Ozark Regional Airport...
Gamaliel Landing...               Ozark Isle...
Fawn Park...                      Bull Shoals State Park...
Shipp...                          Colfax...
Advance...                        Cartney...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3645 9215 3627 9218 3614 9240 3648 9286
      3650 9286 3650 9225
TIME...MOT...LOC 2010Z 270DEG 35KT 3655 9241 3648 9247 3644 9260 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 12:49 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Oct 23, 12:49 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1249 PM CDT Sat Oct 23 2021

.AVIATION...
Showers and thunderstorms continue to move across southern
Missouri near the state line. A few showers could move into the
HRO and BPK areas this afternoon with MVFR conditions. This
system will move east of Arkansas by this evening. Southerly winds
will increase overnight and become gusty in some locations. This
will bring more moisture into the state and rising dew points
tonight and Sunday. Expect low clouds to develop in the morning
with MVFR conditions. Otherwise VFR conditions are expected.

&&

.PREV DISCUSSION...(ISSUED 640 AM CDT Sat Oct 23 2021)
AVIATION...

VFR conditions will prevail through tonight. There will be mainly
mid/high clouds across the region, with isolated showers and
thunderstorms in the northern one to two rows of counties. Rain will
be more widespread in southern Missouri. Precipitation will be along
and north of a warm front advancing into the area from the Gulf
Coast. Breezy south winds at 8 to 14 mph will be noted today. Gusts
from 16 to 22 mph will occur in places. Gusty conditions will
continue in parts of the Ozark Mountains tonight. (46)

SHORT TERM...Today Through Sunday Night

The period will begin with a warm front lifting northward through
the region today. Along/north of the front, isolated to scattered
showers and thunderstorms will be noted in far northern Arkansas,
with more widespread precipitation in southern Missouri. Rain
chances will be highest this morning, with coverage/intensity
diminishing as the afternoon progresses.

Behind the front, an airmass change will occur, and it will feel
a whole lot more like spring. Breezy southerly winds will bring
increasing moisture /dewpoints in the 60s/, along with well above
average temperatures. There will be a precipitation lull Saturday
night into Sunday morning, but that will not last long.

A robust shortwave will track from the central Plains into the
mid-Mississippi Valley Sunday night. At the surface, a fairly
potent storm system will be over northern Missouri Sunday evening,
with a cold front set to plow into Arkansas. It will be plenty
unstable ahead of the front, with MUCAPE values from 1500 to 2500
J/kg in northwest, north central, and west central sections of
the state. As far as shear, 0-1km helicity values between 250 and
350 m2/s2 are expected. Given these parameters, a line of
strong/severe thunderstorms appears likely, and will have embedded
supercells. Damaging winds/isolated tornadoes will be the main
concerns.

As Sunday night wears on, there should be an overall weakening
in the expected line of storms as it tracks into the southeast
half of the state.

While the heaviest rain with this event will be north/east of the
surface low from northern Missouri to northern Ohio, half inch to
inch and a half amounts are in the forecast locally. A few spots
could receive over two inches, which seems reasonable given PWAT
values over 1.50 inches.

LONG TERM...Monday Through Friday

Convection will be ending from NW to SE at the start of the long
term period as a cold front moves SE through the SE half of the
state Mon morning. This front will drop south of the state by Mon
night...but will lift back north Tue night into Wed as a warm front
as a new upper shortwave trough exits the Rockies into the Plains on
Wed. Expect POPs to increase Tue night as the warm front lifts
north...though best POPs will be on Wed into Wed evening as a new
cold front surges east through the state.

Expect POPs to then decrease some by Thu into early Fri as the front
moves well east of AR. However...the upper shortwave will deepen
into a closed low and slow over the mid-MS River Valley region Thu
into Fri...with some additional SHRA possible as moisture wraps
around this upper low. By Fri into Fri night...expect dry conditions
to return as the upper low shifts further east of the region...and
drier more stable air moves into the state to wrap up the forecast.

There looks to be another shot for seeing some strong to SVR storms
this coming week...most likely on Wed as an upper trough axis swings
east/NE across AR. Current data suggests the timing of Wed daylight
hrs to be more conducive for strong to SVR storms...with forecast
SHR and instability to be ample enough for some SVR storms. As one
would expect however...differences in timing and overall location of
SFC features and other details do exist this far out in time. As a
result...the exact threat for SVR Wx looks uncertain at this time.
Will need to refer to the latest forecasts in the coming days as
these details become more clear.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...51
Hazardous weather outlook, Oct 23, 5:00 AM CDT, 9 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Sat Oct 23 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-241000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-Izard-
Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-
Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-
Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
500 AM CDT Sat Oct 23 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered showers and maybe a few rumbles of thunder will be
possible in areas close to the Arkansas and Missouri border today.
Otherwise, mostly dry conditions will be noted, with breezy
southerly winds bringing above average temperatures and
increasing moisture.

.DAYS TWO THROUGH SEVEN...Sunday Through Friday

A storm system will move into the region late this weekend, and
bring the potential for widespread rain and thunderstorms. At this
time, severe weather appears most likely late Sunday night into
early Monday morning. All severe hazards will be possible including
damaging winds and hail, and a potential of isolated tornadoes. The
threat for severe weather will decrease after sunrise Monday
morning.

Another round of thunderstorms is possible by the middle of the
week, with strong to severe storms possible on Wednesday. However,
there is a lot of uncertainty this far out in time, so refer to the
latest forecasts in the coming days as the situation becomes more
clear.

.Spotter Information Statement...

Spotter activation may be needed Sunday night.

&&

Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 3:27 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton48 min
Oct 23, 3:48 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard42 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.